Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 22, 2001, 6:46 PM EDT for Paulding County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 22, 2001, 6:46 PM EDT (22:46 UTC)
- Expired
- Aug 22, 2001, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:48 PM EDT | Hail 1 | Payne, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845
WUUS53 KIWX 222246
SVRFWA
OHC125-222330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 PM EDT WED AUG 22 2001
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWEST PAULDING COUNTY IN OHIO
* UNTIL 730 PM EDT
* AT 646 PM EDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM WITH TWO INCH DIAMETER HAIL 5 MILES WEST OF
PAYNE...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
PAYNE
LATTY
BROUGHTON
HAVILAND
GROVER HILL
SEEK SHELTER IMMEDIATELY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4122 8480 4100 8478 4100 8478 4100 8448
4101 8433What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:50 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 22, 3:50 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 250 PM EST WED AUG 22 2001 FCST CHALLENGES ARE SVR AND FLOOD POTENTIAL FOR TONIGHT. SFC ANALYSIS INDICATED WRMFNT EXTENDING FROM SRN WI TO SERN IN. CDFNT EXTD FM NRN LMIC ACRS CNTRL WI TO ERN NE. MSAS DATA AND GOES DATA INDICATED VERY UNSTABLE AIRMASS IN THE WARM SECTOR WITH CAPES TO OVR 4K AND LI VALUES IN THE MINUS 6 TO MINUS 10 RANGE. THUNDERSTORMS WERE DEVELOPING ALONG CDFNT...WHILE OTHER STORMS EXTD FM CNTRL LMIC TO NW OH. MODELS IN GENERAL AGREEMENT WITH INITIATING TS COMPLEX OVR SRN WI...NRN IL AND NE IA THIS AFT AND BRINGING SYS ACRS CWFA TONIGHT...THOUGH AVN OFFERING A SOMEWHAT SLOWER SOLUTION. GIVEN CURRENT DEVELOPMENT...ETA LOOKS TO HAVE SOMEWHAT BETTER PLACEMENT. WITH REGARD TO THE CDFNT...HOWEVER...ETA LOOKS TO BE TOO FAST DROPPING FNT S OF CWFA...SO WL LEAN TOWARD AVN SPEED...WHICH IS A COMPROMISE BETWEEN FASTER ETA AND SLOWER NGM. WITH STRONG WND FIELD...50 KTS IN 5 TO 10 K FT LYR AND GOOD INSTABILITY...SVR STORMS POSSIBLE. PW VALUES OF 1.5 TO 1.75 INCHES ALSO INDICATE HEAVY RAIN POTENTIAL. BASED ON SLOWER TIMING OF AVN... WL HOLD ON TO A CHC POP FOR AM SHRA OR TSRA FOR THU...THEN FCST LOOKS DRY AS HI PRES CNTR TO NE USHERS IN DRIER AIR. FNT WL BEGIN TO LIFT BACK TO NE ON SAT...SO WL KEEP CHC OF TSRA...BUT WORD AS LATE IN THE AFT. F120 AVN INDICATES SLOWER AND DEEPER SYS MOVING OUT OF CNTRL PLAINS...SO WL HOLD ON TO POPS FOR BOTH SUN AND MON. RDG ALOFT AND AT SFC SHOULD BRING DRY WEATHER FOR TUE AND WED. AS FOR TEMPS...BASED ON TRAJECTORIES AND CURRENT DWPTS...WL GO ABOVE FWC AND MAV NUMBERS FOR TONIGHT. PREFER SLIGHT WARMER FWC NUMBERS FOR THU GIVEN WARM START AND SOME SUNSHINE. FWC AND MAV NUMBERS IN GOOD AGREEMENT LATER PDS AND LOOK REASONABLE BASED ON BLYR AND 85H TEMP SCHEMES. .IWX...NONE. BARJENBRUCH
In the hours before
Local storm report, Aug 22, 1:35 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1235 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM COLDWATER MI WIND DAMAGE
08/22/01 BRANCH TREES DOWNED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, Aug 22, 6:19 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 5 N GRABILL IN 1 INCH HAIL
08/22/01 ALLEN REPORTED BY STORM
SPOTTER.
0515 PM GRABILL IN 1 INCH HAIL
08/22/01 ALLEN REPORTED BY HAM RADIO
OPERATOR.
0517 PM LEO IN .88 INCH HAIL
08/22/01 ALLEN REPORTED BY HAM RADIO
OPERATOR.Local storm report, Aug 22, 6:30 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM AUBURN IN WIND DAMAGE
08/22/01 DEKALB TRAILER OVERTURNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 22, 6:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 PM GRABILL IN 2 INCH HAIL
08/22/01 ALLEN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 22, 6:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM WOODBURN IN .75 INCH HAIL
08/22/01 ALLEN REPORTED BY HAM RADIO
OPERATOR.Local storm report, Aug 22, 6:41 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM WOODBURN IN 1.5 INCH HAIL
08/22/01 ALLEN REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:11 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 29 min |
| Aug 22, 6:55 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.